Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Nov 22, 2010, 1:31 PM CST for 9 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2010, 1:31 PM CST (19:31 UTC)
- Expired
- Nov 22, 2010, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Crane County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 56 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS84 KMAF 221931 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CST MON NOV 22 2010 ...A RED WARNING IS EFFECT FOR SOUTHEAST NEW MEXICO...MOST OF THE PERMIAN BASIN...AND MOST OF THE TRANS PECOS INCLUDING THE DAVIS MOUNTAINS UNTIL 6 PM CST(5 PM MST) FOR MINIMUM RH/S OF 15 PCT... WINDS OF 2O TO 25 MPH AND HIGH FIRE DANGER... .WARM SOUTHWEST DOWNSLOPE WINDS HAVE MATERIALIZED THIS AFTERNOON RESULTING IN GUSTY 20 FOOT WINDS AND PUSHING MINIMUM RH/S TO NEAR 15 PERCENT...TEMPERATURES ARE WELL ABOVE NORMAL TOO. THE WINDS WILL SUBSIDE EARLY THIS EVENING. NMZ115-TXZ045-050-057>062-067-068-074-075-080-230000- /O.NEW.KMAF.FW.W.0045.101122T1931Z-101123T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 131 PM CST MON NOV 22 2010 /1231 PM MST MON NOV 22 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM RH/S WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON WITH TEMPERATURES CLIMBING WELL INTO THE 70S AND NEAR 80. HIGHER GUSTS TO AROUND 40 TO 45 MPH WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. GRASSES HAVE CURED AND ALONG WITH THESE WEATHER CONDITIONS THE FIRE DANGER IS HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. && $$
2 follow-up statements
414 WWUS84 KMAF 222031 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CST MON NOV 22 2010 ...A RED WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS... MOST OF THE PERMIAN BASIN...AND MOST OF THE TRANS PECOS INCLUDING THE DAVIS MOUNTAINS UNTIL 6 PM CST (5 PM MST) FOR MINIMUM RH/S OF 15 PCT...WINDS OF 2O TO 25 MPH AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS AND MARFA PLATEAU FOR MINIMUM RH/S OF 10-15 PCT... WINDS OF 2O TO 25 MPH AND HIGH FIRE DANGER... .WARM SOUTHWEST DOWNSLOPE WINDS HAVE MATERIALIZED THIS AFTERNOON RESULTING IN GUSTY 20 FOOT WINDS AND PUSHING MINIMUM RH/S TO NEAR 15 PERCENT...TEMPERATURES ARE WELL ABOVE NORMAL TOO. THE WINDS WILL SUBSIDE EARLY THIS EVENING. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AS WINDY AND VERY DRY CONDITIONS RETURN. NMZ115-TXZ057>060-067-074-080-230015- /O.NEW.KMAF.FW.A.0031.101124T1800Z-101125T0000Z/ /O.CON.KMAF.FW.W.0045.000000T0000Z-101123T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 231 PM CST MON NOV 22 2010 /131 PM MST MON NOV 22 2010/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM RH/S OF 15 PERCENT WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON WITH TEMPERATURES CLIMBING WELL INTO THE 70S AND NEAR 80. HIGHER GUSTS TO AROUND 40 TO 45 MPH WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. GRASSES HAVE CURED AND ALONG WITH THESE WEATHER CONDITIONS THE FIRE DANGER IS HIGH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN BY WEDNESDAY AFTERNOON AS VERY DRY AIR AND WINDY CONDITIONS REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-050-061-062-068-075-230000- /O.CON.KMAF.FW.W.0045.000000T0000Z-101123T0000Z/ GAINES-ANDREWS-ECTOR-MIDLAND-CRANE-PECOS- 231 PM CST MON NOV 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH AND MINIMUM RH/S OF 15 PERCENT WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON WITH TEMPERATURES CLIMBING WELL INTO THE 70S TO NEAR 80. GRASSES HAVE CURED AND ALONG WITH THESE WEATHER CONDITIONS THE FIRE DANGER IS HIGH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN BY WEDNESDAY AFTERNOON AS VERY DRY AIR AND BREEZY TO WINDY CONDITIONS REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. && $$ NMZ114-TXZ258-230015- /O.NEW.KMAF.FW.A.0031.101124T1800Z-101125T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 131 PM MST MON NOV 22 2010 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY WEDNESDAY AND MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP INTO THE 10 TO 15 PERCENT RANGE BY WEDNESDAY AFTERNOON. GRASSES HAVE CURED AND ALONG WITH THESE WEATHER CONDITIONS THE FIRE DANGER IS FORECAST TO BE HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
543 WWUS84 KMAF 230019 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 PM CST MON NOV 22 2010 ...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON FOR THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS AND MARFA PLATEAU FOR MINIMUM RH/S OF 10- 15 PCT... WINDS OF 2O TO 25 MPH AND HIGH FIRE DANGER... .WINDS WILL SUBSIDED EARLY THIS EVENING...EXCEPT IN THE GUADALUPE MOUNTAINS WHERE RH/S WERE GENERALLY ABOVE 15 PERCENT. SINCE THE REST OF THE CRITICAL FIRE WEATHER AREA EARLIER THIS AFTERNOON HAS RH/S ABOVE 15 PERCENT OR WINDS LESS THAN 20 MPH...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AS WINDY AND VERY DRY CONDITIONS RETURN. NMZ115-TXZ057>060-067-074-080-231300- /O.EXP.KMAF.FW.W.0045.000000T0000Z-101123T0000Z/ /O.CON.KMAF.FW.A.0031.101124T1800Z-101125T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 619 PM CST MON NOV 22 2010 /519 PM MST MON NOV 22 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... WESTERLY WINDS HAVE DECREASED AROUND THE REGION...AND SINCE RH/S WERE RISING...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN BY WEDNESDAY AFTERNOON AS VERY DRY AIR AND WINDY CONDITIONS REDEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-050-061-062-068-075-230130- /O.EXP.KMAF.FW.W.0045.000000T0000Z-101123T0000Z/ GAINES-ANDREWS-ECTOR-MIDLAND-CRANE-PECOS- 619 PM CST MON NOV 22 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. DUE TO DECREASING WINDS...AND INCREASING RH/S...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NMZ114-TXZ258-231300- /O.CON.KMAF.FW.A.0031.101124T1800Z-101125T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 519 PM MST MON NOV 22 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... WEST TO SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY WEDNESDAY AND MINIMUM RH/S ARE EXPECTED TO DROP INTO THE 10 TO 15 PERCENT RANGE BY WEDNESDAY AFTERNOON. GRASSES HAVE CURED AND ALONG WITH THESE WEATHER CONDITIONS THE FIRE DANGER IS FORECAST TO BE HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 22, 10:34 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Nov 22, 10:34 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1034 AM CST MON NOV 22 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THE NEXT 24 HOURS. SOUTHWEST WINDS WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH EARLY THIS AFTERNOON
THROUGH SUNSET. SOUTHWEST WINDS WILL DECREASE TO AROUND 10 MPH OR
SLIGHTLY LESS OVERNIGHT. THERE WILL BE AN INCREASE IN HIGH CLOUDS
LATE TONIGHT.
12
&&
.PREV DISCUSSION... /ISSUED 545 AM CST MON NOV 22 2010/
DISCUSSION...
THE 12Z AVIATION FORECAST DISCUSSION IS INCLUDED BELOW.
AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL LOCAL TERMINALS THROUGH THE
NEXT 24 HOURS. BREEZY WESTERLY WINDS HAVE ALREADY INITIATED AT KCNM.
LIGHT SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO BECOME WEST/
SOUTHWEST...AND INCREASE TO THE 15-20 KNOT RANGE...WITH A FEW GUSTS
TO 25-30 KNOTS ACROSS MOST OTHER LOCATIONS BY 16-17Z. BREEZY
CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON BEFORE WINDS DROP
DOWN TO LESS THAN 10 KNOTS BY 00Z. STRONG WINDS AND SEVERE
TURBULENCE WILL LIKELY CONTINUE THROUGH LATE THIS AFTERNOON IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.
PREV DISCUSSION... /ISSUED 401 AM CST MON NOV 22 2010/
DISCUSSION...
BROAD UPPER TROUGH OVER WESTERN U.S. WILL SWING ACROSS THE ROCKIES
TODAY BRINGING ANOTHER WINDY DAY TO THE AREA. UPPER FLOW WILL
BECOME ZONAL TONIGHT BUT SECOND TROUGH WILL DIVE DOWN ACROSS THE
WEST COAST AND SWING ACROSS THE ROCKIES EARLY WEDNESDAY... WITH A
SOUTHERN LOBE OF THIS TROUGH PASSING ACROSS NEW MEXICO MIDDAY
THURSDAY. BY FRIDAY THIS TROUGH WILL HAVE PASSED TO THE GULF COAST
LEAVING WEST TEXAS AND SOUTHEAST NEW MEXICO IN A MILD AND INACTIVE
PATTERN FOR A FEW DAYS. THE NEXT IN A SERIES OF UPPER TROUGHS WILL
IMPACT THE AREA BY NEXT SUNDAY. SO FAR THESE TROUGHS HAVE ONLY BEEN
WIND PRODUCERS.
GUADALUPES DID HIT HIGH WIND CRITERIA YESTERDAY BUT HAVE DROPPED OFF
OVERNIGHT. MODELS SHOW A STRONGER MOUNTAIN WAVE SIGNATURE TODAY SO
EXPECT WIND TO BE A LITTLE HIGHER FOR THE GUADALUPES. WILL CONTINUE
WITH HIGH WIND WARNING AND BUMP UP GUSTS SLIGHTLY. STILL HAVE GOOD
LOW LEVEL MOISTURE WITH DEWPOINTS INTO THE 50S OVER THE EAST...
COULD EVEN SEE A LITTLE BRIEF FOG... WHILE WEST OF THE TROUGH
DEWPOINTS REMAIN IN THE 20S. A SURFACE LOW OVER SE KANSAS WILL MOVE
EAST TODAY DRAGGING A WEAK PACIFIC FRONT THROUGH THE AREA. THIS
WILL ALLOW FOR A WEST WIND TO PUSH THE LOW LEVEL MOISTURE EASTWARD
AND PROVIDE A FEW DEGREES OF COOLING.
TEMPERATURES TUESDAY AND WEDNESDAY CONTINUE TO LOOK ABOVE NORMAL AND
IN THE 70S AS A SOUTH WIND RETURNS... BUT A STRONG COLD FRONT
THURSDAY WILL BRING MUCH COLDER AIR TO THE REGION. ETA WANTS TO
DRAG ANOTHER PACIFIC FRONT WITH A WEST WIND THROUGH EARLY THURSDAY
WITH THE COLDER AIR COMING DOWN LATER... WHILE GFS BRINGS MORE OF A
TRUE POLAR FRONT THURSDAY WITH A NORTH TO NORTHEAST WIND. WILL LEAN
TOWARD GFS. LATEST MEX CALLING FOR A LOW FRIDAY MORNING OF 18 AT
MAF... MUCH OF THIS WILL BE BECAUSE OF VERY DRY AIR WHICH WILL ALLOW
FOR EXCESSIVE RADIATIONAL COOLING UNDER THE CLEAR SKIES. THIS VERY
DRY AIR WILL ALSO ALLOW FOR A QUICK WARM UP IN TEMPERATURES FRIDAY
WITH HIGHS CLIMBING WELL INTO THE 50S... WITH 60S SATURDAY AND
SUNDAY.
WEDNESDAY COULD BE WINDY OVER THE NORTHERN HALF OF THE AREA...
BUMPED UP WIND A FEW KNOTS... COULD HAVE ANOTHER HIGH WIND EVENT FOR
THE GUADALUPES. FIRE WX CONCERNS WILL BE ADDRESSED BELOW.
FIRE WEATHER...
DRY WEST/SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY. 40-50 KNOT WIND SPEEDS AT THE 10000 FT
AGL LEVEL WILL CONTINUE TO SPREAD OVER THE REGION THROUGH THIS
AFTERNOON...AND WITH AFTERNOON HEATING/MIXING...20 FT WIND SPEEDS
ARE EXPECTED TO INCREASE TO 15-20 MPH...WITH A FEW GUSTS OVER 30 MPH
ACROSS THE PLAINS. VERY WINDY CONDITIONS WILL LIKEWISE CONTINUE IN
THE MOUNTAINS...ESPECIALLY THE HIGHER ELEVATIONS OF THE GUADALUPE
MOUNTAINS. DRIER AIR WILL ALSO SPREAD INTO THE REGION...WITH MINIMUM
RH VALUES NEAR OR JUST BELOW 15 PERCENT FOR A FEW HOURS THIS
AFTERNOON. CURRENT INDICATIONS ARE THAT WIND SPEEDS WILL REMAIN
MARGINAL ENOUGH TO PRECLUDE RED FLAG WARNING ISSUANCE ACROSS THE
SOUTHEAST NEW MEXICO PLAINS...NORTHWEST PERMIAN BASIN...AND DAVIS
MOUNTAINS/UPPER TRANS PECOS REGION THIS AFTERNOON. LIKEWISE...COOLER
TEMPERATURES SHOULD KEEP MINIMUM RH VALUES ABOVE 15 PCT IN THE
GUADALUPE MOUNTAINS. HOWEVER...RH NEAR 15 PCT AND 20 FT WIND SPEEDS
NEARING 20 MPH FOR A BRIEF PERIOD THIS AFTERNOON WILL KEEP FIRE
WEATHER CONCERNS ELEVATED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND
PORTIONS OF THE UPPER TRANS PECOS REGION AND WESTERN PERMIAN BASIN
THIS AFTERNOON.
IT APPEARS THE NEXT POTENTIAL CRITICAL FIRE WEATHER DAY WILL BE
WEDNESDAY. MID LEVEL WINDS WILL STRENGTHEN AROUND THE BASE OF AN
UPPER TROUGH EJECTING OVER THE NORTHERN ROCKY MOUNTAINS...LIKELY
BRINGING A RETURN TO VERY WINDY CONDITIONS IN THE GUADALUPE AND
DAVIS MOUNTAINS...WITH 20 FT WINDS ALSO INCREASING OVER THE
SOUTHEAST NEW MEXICO PLAINS...AND PORTIONS OF THE UPPER TRANS PECOS
REGION AND THE PERMIAN BASIN. LIKEWISE...VERY DRY AIR /SURFACE
DEWPOINTS IN THE SINGLE DIGITS TO LOW TEENS/ MAY ALLOW MINIMUM RH
VALUES TO DROP TO NEAR 10 PCT ACROSS THESE LOCATIONS. GIVEN LOW
CONFIDENCE ON LOCATION OF STRONGER WIND SPEEDS...WILL HOLD OFF ON
FIRE WEATHER HEADLINES FOR WEDNESDAY ATTM...BUT A FIRE WEATHER WATCH
MAY BE NEEDED WITHIN THE NEXT 12-24 HOURS FOR PORTIONS OF THE AREA
WEDNESDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
21/72Hazardous weather outlook, Nov 22, 4:30 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CST MON NOV 22 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-231030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 430 AM CST MON NOV 22 2010 /330 AM MST MON NOV 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY WINDS OF 35 TO 45 MPH WITH A FEW GUSTS UP TO 70 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH LATE THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 PM MST. FIRE WEATHER CONCERNS WILL REMAIN ELEVATED ACROSS THE NORTHWESTERN PERMIAN BASIN...THE SOUTHEAST NEW MEXICO PLAINS AND THE UPPER TRANS PECOS REGION THIS AFTERNOON...AS DRY AND BREEZY CONDITIONS CONTINUE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS REGION WEDNESDAY. WINDY AND DRY CONDITIONS MAY ALSO BRING A RETURN TO CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 2:31 PM CST | Fire Weather Watch | MAF | Andrews, Gaines, Loving, Ward, Winkler | 23 hr |
| Nov 22, 2:46 PM CST | High Wind Watch | MAF | 14 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.